Alert archive / Idaho / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Feb 2, 2021, 8:42 AM PST for 6 counties in Idaho. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2021, 8:42 AM PST (16:42 UTC)
- Expired
- Feb 2, 2021, 6:57 PM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 117 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS46 KOTX 021642 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 842 AM PST Tue Feb 2 2021 ...BANDS OF MODERATE SNOW OVER LOOKOUT PASS TODAY... .Winter driving conditions are expected at times through early this evening over Lookout Pass as bands of moderate snow pass through the area. IDZ004-030300- /O.NEW.KOTX.WW.Y.0007.210202T1642Z-210203T0300Z/ Central Panhandle Mountains- 842 AM PST Tue Feb 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE 4000 FEET... * WHAT...Snow Above 4000 feet. Snow accumulation 3 to 6 inches. * WHERE...Lookout Pass. * WHEN...Until 7 PM PST this evening. * IMPACTS...Plan on winter driving conditions at times over Lookout Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
2 follow-up statements
922 WWUS46 KOTX 022333 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 333 PM PST Tue Feb 2 2021 ...BANDS OF MODERATE TO LOCALLY HEAVY SNOW THROUGH EARLY EVENING LOOKOUT PASS AND ON THE CAMAS PRAIRIE... IDZ027-030300- /O.EXA.KOTX.WW.Y.0007.000000T0000Z-210203T0300Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Craigmont, and Winchester 333 PM PST Tue Feb 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE 3500 FEET... * WHAT...Snow Above 3500 feet. Additional snow accumulations up to 2 inches. Total snow accumulation 2 to 5 inches. * WHERE...Soldiers Meadow Road, Craigmont, and Winchester. * WHEN...Until 7 PM PST this evening. * IMPACTS...Plan on winter driving conditions including Highway 95 on the Camas Prairie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-030300- /O.CON.KOTX.WW.Y.0007.000000T0000Z-210203T0300Z/ Central Panhandle Mountains- 333 PM PST Tue Feb 2 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE 4000 FEET... * WHAT...Snow Above 4000 feet. Additional snow accumulations of up to two inches. * WHERE...Lookout Pass. * WHEN...Until 7 PM PST this evening. * IMPACTS...Plan on winter driving conditions in the mountains including Interstate 90 over Lookout Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
670 WWUS46 KOTX 030257 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 657 PM PST Tue Feb 2 2021 IDZ004-027-030400- /O.CAN.KOTX.WW.Y.0007.000000T0000Z-210203T0300Z/ Central Panhandle Mountains-Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Craigmont, and Winchester 657 PM PST Tue Feb 2 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... While occasional snow showers may continue through the evening, the threat for significant additional snowfall has ended. $$ OTX
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Feb 2, 4:22 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 2, 4:22 AM PST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Spokane WA 422 AM PST Tue Feb 2 2021 .SYNOPSIS... The passage of a frontal system will bring rain and mountain snow to the Inland Northwest today. The afternoon will also be quite breezy across the Columbia Basin and West Plains with gusts of 30 mph or more. The Cascades and the mountains of the Idaho Panhandle will receive snow Thursday night into Friday. The weekend looks seasonably cool and mainly dry. && .DISCUSSION... Today and tonight: A moist frontal system will move across eastern Washington and north Idaho today. Light to moderate precipitation will be focused over the Idaho Panhandle for much of the day ahead of and along the slow moving front. Morning snow levels are expected to be around 4000-4500 feet and fall below 3000 feet by early evening. For elevations above 5000 feet snow accumulations of 3 to 6 inches are expected by this evening, but accumulations below 4000 feet will be relatively light with much of today's precipitation falling as rain or a rain/snow mix. This afternoon and early evening scattered post frontal showers are advertised by the models under the cold upper level trough. The NAM and GFS generate clusters of showers across Ferry and Stevens counties this afternoon and early this evening. We may see some higher reflectivity showers across the Palouse as well. Rain, snow, or graupel will be possible under these showers. Gusty post frontal winds will also develop across the Upper Columbia Basin and West Plains. Places like Ritzville, Davenport, Wilbur, Washtucna, and Airway Heights will experience southwest winds of 15 to 20 mph with gusts of 30 mph or more. Winds will subside this evening as low pressure deepening along the coast of Washington reverses our pressure gradient causing southwest winds in the evening to become light out of the southeast overnight. Decreasing winds and partly cloudy skies will allow temperatures to dip into the 20s and low 30s. Wednesday: The weather on Wednesday will be mainly dry. Afternoon showers are expected to develop over the central and southern Idaho Panhandle. Mid-level northwest flow under the departing cold trough will produce minor accumulations across the high terrain of Shoshone, Clearwater and Idaho counties. For central Washington, clearing skies and afternoon temperatures in the 40s will make for a relatively mild day for early February. /GKoch Thursday through Monday: Our forecast area will be situated downstream of an upper level ridge located over the Eastern Pacific Ocean. A few weak impulses will drop down from the North/Northwest, bringing chances for light mountain snow throughout the period. Thursday into Friday, a quick moving wave will bring snow mainly to the Cascade crest and Idaho Panhandle as strong mid level westerly flow likely creates a precipitation shadow over much of Central and Eastern Washington. 850mb winds around 30 kts may lead to locally breezy conditions especially on the exposed ridges of the Cascades. Friday will be the warmest day of the period before temperatures drop back down to near average this weekend. Another wave currently expected to arrive Sunday could bring light snow mainly to the Cascade crest/Idaho Panhandle. RC && .AVIATION... 12Z TAFs: Bands of rain will accompany a cold front today. The most prolonged precipitation will occur over the Idaho Panhandle and southeast Washington including Coeur d'Alene, Sandpoint, Kellogg, Lewiston and Pullman. Ceilings of 2000 feet or less will be possible during the mid to late morning hours until the front migrates east. Localized gusts of 30 to 40 mph will be possible with some of the stronger showers embedded within the rain band this morning. Post cold front gusts of 30 mph or more will also be possible at Moses Lake, Ephrata, and Spokane International late this morning into the afternoon. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 46 28 40 26 38 30 / 30 10 10 0 10 20 Coeur d'Alene 46 28 40 26 37 31 / 60 10 10 0 10 20 Pullman 46 30 40 28 39 33 / 70 10 20 0 10 30 Lewiston 50 33 44 33 46 38 / 50 10 20 10 10 30 Colville 46 25 38 21 37 25 / 30 10 0 0 0 10 Sandpoint 42 30 37 26 34 31 / 70 40 10 0 10 30 Kellogg 43 28 37 28 34 32 / 80 40 40 10 20 50 Moses Lake 51 30 46 28 46 33 / 10 10 0 0 0 0 Wenatchee 46 28 41 29 42 34 / 10 20 0 0 0 20 Omak 45 28 40 25 39 30 / 30 10 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Feb 2, 5:17 AM PST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 517 AM PST Tue Feb 2 2021 WAZ042-031500- East Slopes Northern Cascades- 517 AM PST Tue Feb 2 2021 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Periods of snow are expected through the evening over the Cascades. The most significant accumulations will occur over the Cascade Crest with little to no snow in the valleys. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY More snow is expected Thursday night into Friday morning over the Cascade Crest. IDZ001-004-031500- Northern Panhandle-Central Panhandle Mountains- 517 AM PST Tue Feb 2 2021 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The mountains of the central Idaho Panhandle will likely receive several inches of snow Thursday night into Friday with snow levels as low as the valley floor. IDZ002-003-026-027-WAZ031>038-041-043-044-031500- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 517 AM PST Tue Feb 2 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Feb 2, 8:17 AM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
817 AM PST TUE FEB 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM DEBRIS FLOW 3 SE ENTIAT 47.65N 120.16W
02/02/2021 DOUGLAS WA DEPT OF HIGHWAYS
LARGE ROCK SLIDE AT MP144 ON US-2 IN PINE
CANYON. US-2 CLOSED FROM MP140.5, NEAR
ORONDO, TO MP148, JUST WEST OF WATERVILLE.
TIME OF EVENT ESTIMATE. WSDOT REPORT AT
4:26AM. NO KNOWN TIME OF REOPENING ROAD.
&&Nearby
Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.